Alert archive / Michigan / Small Craft Advisories in 2019

Small Craft Advisory 9, NWS Gaylord, MI

January 21, 2019

NWS Gaylord, MI issued this small craft advisory at Jan 21, 2019, 3:30 AM EST. It took effect at Jan 21, 2019, 5:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2019, 3:30 AM EST (08:30 UTC)
In effect from
Jan 21, 2019, 5:00 PM EST
Expired
Jan 22, 2019, 4:33 PM EST
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

388 
WHUS73 KAPX 210830
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
330 AM EST Mon Jan 21 2019

LHZ348-349-211630-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190123T1100Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
330 AM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-347-211630-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190122T2200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
330 AM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
TUESDAY...

A Small Craft Advisory remains in effect until 5 PM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-211630-
/O.CON.KAPX.SC.Y.0009.190121T2200Z-190122T2200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
330 AM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM EST TUESDAY...

A Small Craft Advisory remains in effect from 5 PM this afternoon
to 5 PM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
6 follow-up statements
833 
WHUS73 KAPX 211459
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
959 AM EST Mon Jan 21 2019

LHZ348-349-220000-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190123T1100Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
959 AM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-347-220000-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190122T2200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
959 AM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
TUESDAY...

A Small Craft Advisory remains in effect until 5 PM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-220000-
/O.CON.KAPX.SC.Y.0009.190121T2200Z-190122T2200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
959 AM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM EST TUESDAY...

A Small Craft Advisory remains in effect from 5 PM this afternoon
to 5 PM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
519 
WHUS73 KAPX 212012
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
312 PM EST Mon Jan 21 2019

LHZ348-349-220600-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190123T1100Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
312 PM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-347-220600-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190122T2200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
312 PM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
TUESDAY...

A Small Craft Advisory remains in effect until 5 PM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-220600-
/O.CON.KAPX.SC.Y.0009.190121T2200Z-190122T2200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
312 PM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
TUESDAY...

A Small Craft Advisory remains in effect until 5 PM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
242 
WHUS73 KAPX 220257
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
957 PM EST Mon Jan 21 2019

LHZ348-349-221100-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190123T1100Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
957 PM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-347-221100-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190122T2200Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
957 PM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
TUESDAY...

A Small Craft Advisory remains in effect until 5 PM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-221100-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-190122T2200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
957 PM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
TUESDAY...

A Small Craft Advisory remains in effect until 5 PM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
169 
WHUS73 KAPX 220915
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
415 AM EST Tue Jan 22 2019

LHZ346-347-221715-
/O.EXT.KAPX.SC.Y.0008.000000T0000Z-190123T1100Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
415 AM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-221715-
/O.EXT.KAPX.SC.Y.0009.000000T0000Z-190122T2300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
415 AM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EST this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ344>346-221715-
/O.EXT.KAPX.SC.Y.0009.000000T0000Z-190123T2300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
415 AM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ348-349-221715-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190123T1100Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
415 AM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
060 
WHUS73 KAPX 221600
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1100 AM EST Tue Jan 22 2019

LHZ346>349-230000-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-190123T1100Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1100 AM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-222300-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-190122T2300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1100 AM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A Small Craft Advisory remains in effect until 6 PM EST this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ344>346-230000-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-190123T2300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1100 AM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 PM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
623 
WHUS73 KAPX 222133
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
433 PM EST Tue Jan 22 2019

LMZ323-341-342-222245-
/O.CAN.KAPX.SC.Y.0009.000000T0000Z-190122T2300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
433 PM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LMZ344>346-222245-
/O.CAN.KAPX.SC.Y.0009.000000T0000Z-190123T2300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
433 PM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LHZ346>349-230500-
/O.EXT.KAPX.SC.Y.0008.000000T0000Z-190123T0500Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
433 PM EST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE Small Craft Advisory IS NOW IN EFFECT until midnight EST
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 1:41 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Jan 21, 1:41 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
141 AM EST Mon Jan 21 2019

.NEAR TERM...(Tonight)
Issued at 140 AM EST Mon Jan 21 2019

High impact weather potential: Very cold.

Pattern synopsis and forecast:

There is a fairly wavy upper air pattern out there early this
morning. Upper troughing was in the Rockies and a stronger closed
low over New England coast, while shallow ridging was over the
Mississippi valley. At the sfc, strong high pressure in the western
Great Lakes continued to advance toward nrn Michigan, with northerly
low level winds gradually weakening with time. In fact, there were
indications in sfc obs that land breezes were developing. Radar
cannot see the shallow snow showers over NE lower, nor can ours or
Canadian radar see activity coming off Whitefish Bay into portions
of Chippewa county. However, the bands impacting the GTV Bay region
were propagating westward with time. This is suggested by very short
term RUC forecast 1000-850mb winds, but may also be getting that
added boost from the land breezes. The The low level air mass
remained very cold, with -18c to -22c 950-925mb air, not only
resulting in the lake effect snow/clouds, but also leading to
dangerously cold sfc temperatures. Readings were in the teens to 20s
below zero in many areas.

The sfc high pressure advances into nrn Michigan today, with winds
going light and variable then gradually turning out of the south
tonight as the high departs. The lake effect snow and clouds will
gradually continue to move themselves offshore through the day,
before those southerly winds push any activity north into portions
of eastern upper late today into this evening. The upper level
ridging crosses nrn Michigan very late tonight, with weak shortwave
energy pressing to the region by daybreak. Forcing with DPVA looks
quite weak, but low to mid level WAA is pretty decent, while Gulf of
Mexico moisture gets increasingly ingested into low pressure
developing in the Central Plains. Most all data suggesting that a
wing of light snow will develop and move into toward daybreak, but
have some concerns that very dry low to mid level air will at least
likely delay it's arrival. Will go with light snow and minor snow
amounts arriving 09Z-12Z across far nrn Lake Michigan and western
areas of Chippewa and Mackinac counties of eastern upper. Amounts
and chances for snow decrease toward NE lower.

Wind chill readings still expected to bottom out in the negative 20s
for many areas of nrn Michigan, certainly plenty of of negative
teens. The winter weather advisory will remain locked in place
through this morning, until temperatures can rebound a little. It's
still going to be very cold today, despite a modifying air mass from
the southerly winds. Highs in the 8F-14F range will be common. Lows
tonight are kind of tough due to continued warming. Single digits
above zero will be common.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 140 AM EST Mon Jan 21 2019

High Impact Weather Potential: Accumulating snow expected late
Tuesday afternoon - Wednesday morning, likely leading to reduced
visibilities and hazardous travel conditions.

Pattern Synopsis/Forecast: By early Tuesday morning, mid-level
ridging is expected to be squarely atop Michigan with shortwave
troughing and strengthening surface low pressure evident across the
central plains. This system will continue to trek northeastward
across central Michigan by Tuesday night with accumulating snow
leading to reduced visibilities and hazardous travel conditions. Cold
air (although certainly not as cold as the past couple of days)
pools into the region behind the aforementioned system throughout
the day on Wednesday.

Primary Forecast Concerns/Challenges: Snow chances and amounts
Tuesday through Wednesday morning.

Little change in thinking from 24 hours ago, as there remain some
guidance inconsistencies in the system's track...varying from
tracking right across northern lower MI to across central Michigan
(roughly GRR to Saginaw Bay). The ultimate track will certainly
affect the placement of heaviest snow; however, latest trends
continue to suggest isentropically driven light snow underway at the
start of the period Tuesday morning...most numerous across the Tip
of the Mitt into eastern upper while much of the remainder of the
forecast area remains snow-free. Matter of fact, its conceivable
that a good chunk of the forecast area may remain dry through a
large portion of the day Tuesday as WAA snows may miss many areas
south of the bridge entirely. However, more widespread snow is
expected to arrive from west to east early Tuesday evening through
Tuesday night as deeper moisture and forcing hold off until late in
the day/overnight as aforementioned surface low approaches and
eventually crosses the region. By Tuesday evening/00z Wednesday,
expecting that the majority of accumulation will be confined to the
Straits and eastern upper, generally ranging from 1-3 inches with an
inch or less across the remainder of northern lower.

As was alluded to, snow coverage and intensity is expected to pick
up across much of the forecast area Tuesday evening into Tuesday
night before synoptic support strips away to the east by Wednesday
morning, leaving a transition to continuing lake effect snow showers
downwind of Lake Michigan and Lake Superior for Wednesday afternoon.
Current trends suggest another 1-3 inches of snow falling across
eastern upper and the Tip of the Mitt and another 2-5 inches across
the remainder of northern lower, although still wouldn't be
surprised to see a couple of locally higher amounts given the
potential for mesoscale banding to set up (most likely to occur
somewhere over northern lower late Tuesday evening/overnight). This
brings 24-hour storm total accumulations to 3-6 inches area-wide and
what will likely be hazardous travel in many locations due to
reduced visibilities and snow-covered/slippery roads. Worth
monitoring over the next several days as the system nears and
details become more refined.

Occasional northwest flow lake effect snow showers are expected to
continue across the typical snow belts of eastern upper and
northwest lower for the remainder of the day Wednesday, although
with increasing deep layer dry air filtering into the region,
additional accumulation is expected to be rather light.

High temperatures Tuesday in the low-mid 20s area-wide, rising a few
more degrees for Wednesday...ranging from the mid-20s north to the
upper 20s-low 30s elsewhere.

&&

.LONG TERM...(Wednesday night through Sunday)
Issued at 140 AM EST Mon Jan 21 2019

High Impact Weather Potential: Active weather continues with several
chances for accumulating snow through the weekend, along with
another round of potentially very cold temperatures.

A quick-moving clipper system is progged to arrive across northern
Michigan late Thursday into Thursday night aiding to renew area-wide
snow chances, along with drawing in another shot of very cold air
(H8 temps progged to fall to the mid-20s below zero once again).
Given plenty of over-lake instability, lake effect snow is
anticipated to continue Friday into Friday night before becoming
enhanced by another clipper set to race across the northern plains
into the northern Great Lakes on Saturday. All in all, a cold and
wintry scene expected to a good portion of the extended forecast
period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1239 AM EST Mon Jan 21 2019

Strong high pressure settles into the region Monday, before
starting to depart east Monday night. Periodically gusty northerly
winds will continue to result in MVFR/IFR lake effect snow showers
and stratus for TVC/MBL/APN into Monday morning. Uncertainty grows
concerning where lake cloud/possible snows will be for later
Monday. This is due to lighter and more variable winds. Heading
through Monday night, low level winds increase and push any MVFR
out of nrn lower Michigan, while also resulting in possible LLWS.

&&

.MARINE...
Issued at 140 AM EST Mon Jan 21 2019

Strong high pressure settles into the region today, before starting
to depart east tonight. The pressure gradient loosens up enough by
daybreak for advisory level wind speeds to end for Lake Michigan,
but will need to extend the advisory for Lake Huron a few more
hours. After some lighter winds for today, widespread southerly
advisory and possible gales speeds return tonight, as the pressure
gradient tightens between the departing high and developing low
pressure in the Central Plains. The gradient continues to loosen up
later Tuesday and Tuesday night as the low pressure lifts up into
nrn Michigan. Widespread snows are anticipated.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL ADVISORY until noon EST today for MIZ008-015>036-041-
     042.
LH...SMALL CRAFT ADVISORY until noon EST today for LHZ347>349.
LM...SMALL CRAFT ADVISORY until 5 AM EST early this morning for
     LMZ323-342-344>346.
&&

NEAR TERM...SMD
SHORT TERM...MG
LONG TERM...MG
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Jan 21, 3:10 AM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
310 AM EST Mon Jan 21 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-220815-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
310 AM EST Mon Jan 21 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Dangerously cold wind chills continue this morning. Please see
the latest wind chill advisories for additional details.

Very cold temperatures will result in rapid ice development and
potential ice jam formation on area rivers.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Accumulating snow is expected to lead to hazardous travel across
northern Michigan late Tuesday through Wednesday morning.

Very cold temperatures will result in rapid ice development and
potential ice jam formation on area rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.